MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device lot number was not provided, and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that water was suspected to have entered the shower bag through its upper cover.The shower bag was replaced.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: evaluation of the returned gogear shower bag could not confirm the reported event of fluid ingress.A specific cause for the reported event could not be conclusively determined through this evaluation.It was reported that water was suspected to have entered the shower bag through its upper cover.There was no concern for the contents of the shower bag having been compromised.The shower bag was replaced.The shower bag was returned zipped and in unremarkable condition.The shoulder and waist straps were returned inside the bag.No wear or damage was observed on any of the fabric, seams, zippers, buckles, or straps.No evidence of fluid ingress was observed.The shower bag was mounted in a sink and water was poured onto the bag for an extended period of time.The bag was then inspected and revealed no evidence of fluid ingress.The relevant sections of the device history records were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu), and patient handbook, state in the caring for wear and carry accessories sections that wear and carry accessories should be periodically inspected for damage or wear.If an accessory appears damaged or worn, do not use it.Call your hospital contact for a replacement.The ifu explains that although the external components of the heartmate 3 lvas (including the shower bag) are moisture-resistant, they are not waterproof.The ifu warns that the shower bag must dry completely between uses.After showering, the exterior should be wiped with a clean, dry towel and the bag should be allowed to drip dry completely before being used again.The ifu and patient handbook also provide instructions on using and assembling the shower bag.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21945104
Report Number2916596-2025-02667
Device Sequence Number18342987
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149(10)10392516(11)250708
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Device Lot Number10392516
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer05/26/2025
07/11/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date06/17/2025
07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age21 YR
Patient SexMale
Patient Weight78 KG